Alert archive / Kentucky / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 298, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Sep 2, 2003, 3:04 PM CDT for Adair County, Kentucky. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2003, 3:04 PM CDT (20:04 UTC)
- Expired
- Sep 2, 2003, 3:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Adair County, KY
The radar
The Louisville radar (KLVX), 114 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 965 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 022004
SVRLMK
KYC001-022045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
304 PM CDT TUE SEP 2 2003
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 345 PM CDT
* AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER BREEDING...OR ABOUT 45 MILES WEST OF
SOMERSET...MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COLUMBIA...GLENS FORK...CROCUS AROUND 315 PM CDT
MONTPELIER AROUND 320 PM CDT
VESTER AROUND 330 PM CDT
ELLA AROUND 340 PM CDT
LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING
ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL
THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER
LINES.
REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.
LAT...LON 3705 8555 3719 8526 3727 8513 3727 8506
3719 8505 3707 8512 3693 8526 3693 8542
$$
STUREYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 1:30 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Sep 2, 1:30 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 230 PM EDT TUE SEP 2 2003 .SHORT TERM... A STATIONARY FRONT STRETCHED FROM SOUTHEAST MISSOURI TO JUST NORTH OF CVG AT 18Z THIS AFTERNOON. TROPICAL GULF MOISTURE CONTINUED TO RIDE ALONG THE FRONT WITH MODERATE TO OCCASIONALLY HEAVY RAINFALL OVER THE COUNTY FORECAST AREA AT MID AFTERNOON. LITTLE CHANGE IS EXPECTED OVERNIGHT ALTHOUGH THE FRONT IS EXPECTED TO SAG SLIGHTLY SOUTH. WE WILL CONTINUE THE FFA OVER ALL THE COUNTY FORECAST AREA WITH THE GREATEST CONCERN OVER SOUTH CENTRAL KENTUCKY WHERE AN ADDITIONAL 2 TO 3 INCHES OF RAIN WILL BE POSSIBLE. AIDED BY AN UPPER LEVEL LOW MOVING ALONG THE NORTHERN TIER STATES THIS WHOLE SYSTEM WILL FINALLY MOVE EAST AND OUT OF OUR CFA BY WEDNESDAY EVENING. THIS WILL SET THE STAGE FOR A GORGEOUS END TO THE WORK WEEK AND WEEKEND. COOL HIGH PRESSURE WILL BEGIN TO BUILD INTO THE LOWER OHIO VALLEY THURSDAY. .EXTENDED... SATURDAY THROUGH TUESDAY HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE OHIO VALLEY THROUGH EARLY NEXT WEEK. TEMPERATURES WILL BE MILD WITH HIGHS IN THE LOWER 80S AND LOWS AROUND 60 DEGREES. .LMK...FLOOD WATCH TONIGHT FOR ALL OF SOUTH CENTRAL INDIANA AND ALL OF CENTRAL KENTUCKY. JA
Hazardous weather outlook, Sep 2, 8:47 AM CDT, 6 hours 17 minutes before
INZ076>079-083-084-089>092-KYZ023>042-045>049-053>057-061>067- 070>078-081-082-031100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 947 AM EDT TUE SEP 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. A FLOOD WATCH HAS BEEN EXTENDED TO THE SOUTH AND NOW INCLUDES ALL OF CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA...IN EFFECT FOR TODAY AND TONIGHT. THE REMNANTS OF TROPICAL STORM GRACE...COMBINED WITH A STALLED FRONTAL BOUNDARY ACROSS THE OHIO VALLEY...WITH CONTINUE TO BRING PERIODS OF HEAVY RAIN TO THE OUTLOOK AREA. RAINFALL AMOUNTS FROM TODAY THROUGH WEDNESDAY COULD APPROACH 5 INCHES. WIDESPREAD FLOODING PROBLEMS MAY DEVELOP AS A RESULT OF THE HEAVY RAINFALL. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED ALTHOUGH A FEW THUNDERSTORMS MAY CONTAIN GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PERIODS OF HEAVY RAIN WILL CONTINUE ON WEDNESDAY WITH ADDITIONAL FLOODING PROBLEMS POSSIBLE. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED. A COLD FRONT WILL MOVE THROUGH THE OUTLOOK AREA LATE ON WEDNESDAY BRINGING AN END TO THE WIDESPREAD RAIN AND POTENTIAL FLOODING. THE REMAINDER OF THE WEEK IS FORECAST TO BE MILD AND DRY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH WEDNESDAY FOR FLOODING. JB
In the hours before
Special weather statement, Sep 2, 12:27 PM CDT, 2 hours 37 minutes before
INZ089-KYZ023>028-061-062-070>073-021900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1227 PM CDT TUE SEP 2 2003 ...ANOTHER BATCH OF HEAVY RAIN HEADED FOR WEST-CENTRAL KENTUCKY AND FAR SOUTHERN INDIANA... A LARGE BATCH OF MODERATE TO HEAVY RAIN...LOCATED OVER WESTERN KENTUCKY EARLY THIS AFTERNOON...WILL REACH A LINE FROM BOWLING GREEN TO ELIZABETHTOWN BY 1 PM CDT. AN ADDITIONAL 2 TO 3 INCHES OF RAINFALL MAY OCCUR WITH THIS BATCH OF RAIN THROUGH 2 PM. THIS RAIN WILL BE FALLING ON GROUND THAT IS NEARLY SATURATED DUE TO EARLIER RAINS. THERE WILL BE A HEIGHTENED RISK FOR WIDESPREAD FLOODING AROUND THE COMMUNITIES OF RUSSELLVILLE...BOWLING GREEN... MORGANTOWN...LEITCHFIELD...BEAVER DAM...HARDINSBURG AND TELL CITY. MOTORISTS SHOULD NOT ATTEMPT TO CROSS ANY FLOODED ROADWAYS. MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA FOR POSSIBLE FLASH FLOOD WARNINGS IN YOUR LOCATION. A FLOOD WATCH CONTINUES IN EFFECT THROUGH TONIGHT FOR THE AREA. JB
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 7:02 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge | 43 min |
| Sep 1, 7:29 PM CDT | Severe Thunderstorm Warning | LMK | Meade | 31 min |
| Sep 2, 11:00 AM CDT | Flash Flood Warning | LMK | Green, Taylor | 3 hr |
| Sep 2, 1:10 PM CDT | Flash Flood Warning | LMK | Breckinridge | 2 hr |
| Sep 2, 3:19 PM CDT | Flash Flood Warning | LMK | Taylor | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.